I've taken Metformin for over four years and it's always given me a lot of stomach pain and?
- 30 Nov 2009 by Laura3235
- 30 November 2009
- nexium, diabetes, type 2, pain, insulin resistance, insulin, metformin
I've taken Metformin for over four years and it's always given me a lot of stomach pain and problems. I am Insulin Resistance and not Diabetic yet. My doctor seems to emply that I had to take metformin even if it bothered me. Is that safe?
I was taking nexium to help my stomach but due to a change in insurance the price of nexium went up so I stopped taking it because we just didn't have the money. But my stomach started hurting more and I was always misserable. I had horrible acid all the time and started throwing acid up and I couldn't keep anything down at all. I stopped taking all medications then because I know I couldn't keep them down anyway and the the metformin was likely causing the problem. I've been off metformin for a few days now and feel so so so much better. I'm being much more careful with my food and seem to be fine. I actually don't get as many hypos as I did when I was on the metformin.
Should I be worried about going off metformin? I know it helps my pancreas but if it's killing the rest of my body I just don't see the point! Are there other medications that could help a person with insulin resistance that I should consider taking?
I just feel like I've finaly gotten the toxins out of my body that have been making me misrable for years :-)
This drug has side effects out the ass. It is incompatible with many common drugs and can react with food additives and Guar gum, which is in packaged fods etc. and even sold as a supplement. I would have already stopped this drug if i had seen you as a patient unless your fasting glucose levels were consistently high. Even then, this amount of stomach issues is a flag. You can (after asking M.D. etc. ) try taking it in 3 or 4 divided doses with bread or saltines. People often underestimate the value of a great diet and the proper type of daily exercise(cardio..longer periods of activity allows you to burn through sugar stores and into fat metabolism. If you jog, walk, bike etc for only 20 or 30 min you are not going to get the same result when you are insulin resistant.45min to 55min. Work up to it. Before i went into medicine i ran health clubs and was an exercise\human physiologist. I realized that it is not just about plain ole' calories. There are too many factors to consider in these complex bodies we have. Increase protein, reduce not only simple sugar, but all carbohydrates and follow something called a glycemic index. You must be consistent. Take appropriate supplements for any ancillary needs and eat organic if you can afford it. Pick food choices from the outside perimiter of the grocery store and not in all the middle isles for most food choices. Don't eat carbs. unless you have some protein with... It is always advisable to consult your Dr. before you make any and all changes to your medicine regime! Yet, i get it. Just see your doc. and explain the issues. See a second doc, maybe. What else do you take to reduce glucose levels? Make sure you get fasting sugars... period.(labs).Keep a complete log of your acuchecks and compare them with your diet and time--- daily for 2 weeks, then give info. to your doc.
Most patients that take this drug are non-insulin dependent or type 2.Also, you need a cheap long-acting drug to prevent... reflux and an as needed short acting OTC for additional acid flare-ups!I am going to stop now before one of us goes to sleep. Remember, long term high blood sugars are serious and effect all organ systems too.We just pray that diet ,exercise and the right lifestyle for you will take care of the worst of it. I add cinnamin to my diet and believe meditation makes a definate difference.See the doc,but be strong. God bless, TW
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Nov 2014 • 2 answers
Posted 16 Feb 2016 • 1 answer
Posted 3 Dec 2016 • 0 answers
Posted 6 Jun 2017 • 0 answers
Posted 20 Jun 2017 • 1 answer